I'm on a albuterol inhaler, have been for years and I take 2 puffs of the thing and heart rate jumps up and i start to shake really bad, some times to the point of I can not drive. I have talked to my doctor about this and he does not get it. Should I wait this out or fight to get on another inhaler?
Everyone has that reaction. Albuterol is a stimulant and will do that. As for rescue inhalers, there are no others.
Why are you taking it? If you've had an asthma attack and need it, you shouldn't drive after the attack anyway. Are you on a daily asthma med? If so and you are having to use the albuterol more than once a week, then your asthma is not under control and you need to see about getting your meds adjusted.
More information would help make better recommendations.
Talk to your doctor about the side affects and maybe he can put you on 1 puff instead of 2. He might be able to switch your rescue inhailer also. My doctor switched me to Proventil 1 puff a day and I don't get shakes or high heart rate from it and it works wounders.
i have heart problems and my dr put me on xopenex for a rescue inhaler. there is a 100% difference. it has the same immediate effect of opening your lungs but it doesnt mess with your heart like albuterol does. try it! he also put me on symbicort as an alternative to advair (long term asthma medicine) and the symbicort actually makes my breathing immediately better so i use my rescue inhaler very rarely (and i used to use it A LOT) the symbicort is only a long term medicine so dont use it for an emergency, but you will see what i mean if your dr. recommends it